Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopping combiv/sustiva for month or two to change from sustiva
Jun 30, 2005

Is it ok to stop the combination of combivir and sustiva for 2 months without creating resistance? At the end of the 2 months I will start back with combivir, reyataz (AT2/RIT) with a booster (ritonavir). Chuck,Fort Worth. TX

Response from Dr. Young

Chuck-

Thanks for your post and questions. Provided that your current HIV viral load is undetectable, it should be ok to discontinue your current treatment prior to starting your new one. Many doctors are concerned about the possibility of resistance emerging during the discontinuation of Sustiva-based treatments, because of the very long half life of this medication (when compared to the half life of Combivir). Because of this (but without any prospective clinical trials data), I'll recommend stopping Sustiva a day or two prior to stopping Combivir. I'd certainly discuss this with your doctor before stopping.

Lastly, I'd wonder if it might be better from a resistance standpoint, to switch directly from Sustiva to your new boosted PI regimen.

Either way, you should be ok, but talk to your doctor about your concerns. Good luck, BY



Previous
Are 2 PI's Enough?
Next
Diabetes HIV Sugars

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement